MAUDE Adverse Event Report: MICROVENTION INC. SCEPTER MINI; PERCUTANEOUS CATHETER

MICROVENTION INC. SCEPTER MINI; PERCUTANEOUS CATHETER
Model Number BC0210M-US
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Exposure to angiographic and fluoroscopic x-radiation presents potential risks of alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia that increase in probability as procedure time and number of procedures increase.Hydration flush 1.Choose a balloon catheter that is appropriate for the size of the vessel.2.Before removing the balloon catheter from the dispenser tube, fully hydrate the hydrophilic segment of the device by flushing heparinized saline through the dispenser tube using a syringe attached to the flush port.Allow 30 seconds of hydration time.Balloon preparation.1.Remove the balloon catheter by pulling it from the dispenser tube.If resistance is observed, repeat the flushing procedure in preparation for use until the balloon catheter is well hydrated and can be easily removed from the dispenser tube.Inspect the balloon catheter thoroughly to ensure it is not damaged.Do not allow balloon catheter to dry prior to introduction into the guiding catheter.Do not reinsert a hydrated balloon catheter into its packaging.2.Remove the stylet wire from the guidewire lumen.Do not use the stylet in a balloon catheter and advance in a guide catheter.Stylet is used for additional support during removal from dispenser hoop only.3.Use a syringe with heparinized saline to flush the guidewire lumen.Remove the syringe.Carefully introduce a hydrated guidewire into the guidewire lumen of the balloon catheter.4.Prepare a 100% contrast solution.Warning: viscosity and concentration of contrast will affect balloon inflation and deflation times.5.Fill a 1cc syringe with contrast solution and carefully attach directly to inflation port without injecting contrast into hub.Ensure there are no bubble(s) in syringe prior to attaching 6.Hold balloon proximal to inflation plug and point balloon upright with one hand.7.Hold the attached syringe upright (pointing up) with the other hand and apply pressure on syringe plunger using thumb.8.If the balloon is initially inflated with air, then maintain constant syringe pressure.9.Maintain pressure and do not tilt the balloon until the contrast reaches the distal purge hole and the contrast has completely filled the balloon.10.Once the balloon has been fully inflated with contrast, inspect balloon for any damages and bubbles.Then place tip in saline bowl, deflate balloon.11.Remove the 1cc syringe and attach a stopcock to a high-resolution syringe filled with contrast.12.Prime the high-resolution syringe and stopcock with contrast solution, attach to the hub of the primed inflation port and proceed to step a.Directions for use 1.Attach a rotating hemostatic valve (rhv) to the guidewire lumen of the balloon catheter.Set up a continuous saline flush line and connect it to the sidearm of the rhv.2.Choose appropriate guiding or diagnostic catheter.Attach a rhv to the proximal hub of the guiding or diagnostic catheter.To prevent backflow of blood into the lumen of the catheter, connect the continuous saline flush line to the sidearm of the rhv.3.Open the rhv on the hub of the guiding or diagnostic catheter and introduce the balloon catheter/guidewire into the guiding catheter using the introducer sheath.Carefully advance the balloon catheter/guidewire to the guiding catheter distal tip.After the balloon catheter/guidewire reaches the tip of the guiding catheter, remove the introducer from the balloon catheter shaft by retracting the introducer from the rhv and peeling off the introducer.Advance the balloon catheter through the rhv.4.Advance the balloon catheter and guidewire to the desired location in the vasculature using fluoroscopic visualization.Carefully tighten the valve of the rhv around the balloon catheter to prevent leakage from the rhv.The rhv should still allow for balloon catheter advancement after tightening.Warning: do not over-tighten the rhv around the balloon catheter.Over-tightening could delay balloon inflation and deflation.Warning: do not advance the balloon catheter or guidewire against resistance.If resistance is felt, assess the source of resistance using fluoroscopic means.5.Attach a 2-way stopcock to a high-resolution syringe filled with appropriate contrast solution.Prime the 2-way stopcock so that no air is present.Slowly inflate the balloon to the recommended volume to achieve the desired diameter.Warning: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Warning: always inflate and deflate the balloon while visualizing under fluoroscopy to ensure patient safety.6.After inflation, lock the stopcock if desired.7.If desired, remove the guidewire from the balloon catheter and prepare per the respective diagnostic or therapeutic agent ifu(s) for delivery through the guidewire lumen.8.When deflating balloon, use fluoroscopy to ensure complete deflation prior to removal.After procedure is complete, slowly remove the balloon catheter and guidewire.
 
Event or Problem Description
As reported, during treatment using a scepter mini and onyx, the doctor embolized an mma.The balloon ruptured toward the end of the procedure, and the end piece got stuck in the onyx.The rest of the balloon catheter was removed using snares.Image and operative report were requested and were reported as not available.The procedure was completed successfully.The patient is stable with no complications.

Brand Name
SCEPTER MINI
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo 92656
7142478000
MDR Report Key16652903
Report Number2032493-2023-00642
Device Sequence Number17660293
Product Code DQY
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)220920(17)250831(10)0000257489
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K182829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberBC0210M-US
Device Catalogue NumberBC0210M
Device Lot Number0000257489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight185 KG